Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 29, NWS Atlanta, GA

March 28, 2010Hancock County, Warren County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Mar 28, 2010, 11:13 PM EDT for Hancock County, Warren County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 28, 2010, 11:13 PM EDT (03:13 UTC)
Expired
Mar 29, 2010, 12:00 AM EDT
In force
47 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Hancock County, GA, Warren County, GA

The radar

The Robins AFB radar (KJGX), 99 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 28, 10:58 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2010-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 170 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2010-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
170 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1532 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

037 
WUUS52 KFFC 290313
SVRFFC
GAC141-301-290400-
/O.NEW.KFFC.SV.W.0029.100329T0313Z-100329T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1113 PM EDT SUN MAR 28 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN HANCOCK COUNTY IN EAST CENTRAL GEORGIA
  WARREN COUNTY IN EAST CENTRAL GEORGIA

* UNTIL MIDNIGHT EDT

* AT 1111 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS CENTERED 6 MILES
  NORTHEAST OF SPARTA...MOVING EAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  NORWOOD...WARRENTON AND CAMAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT MONDAY MORNING FOR
EAST CENTRAL GEORGIA.

&&

LAT...LON 3331 8249 3333 8257 3327 8272 3321 8303
      3341 8305 3345 8292 3345 8286 3347 8286
      3347 8284 3354 8261 3345 8258 3341 8254
      3336 8254 3334 8248
TIME...MOT...LOC 0313Z 260DEG 39KT 3335 8289

$$
1 follow-up statement
594 
WWUS52 KFFC 290337
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1137 PM EDT SUN MAR 28 2010

GAC141-290347-
/O.CAN.KFFC.SV.W.0029.000000T0000Z-100329T0400Z/
HANCOCK GA-
1137 PM EDT SUN MAR 28 2010

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HANCOCK COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY AND
SEVERE WEATHER IS NO LONGER EXPECTED.

IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3331 8251 3333 8258 3327 8277 3331 8277
      3332 8279 3337 8280 3350 8276 3354 8262
      3353 8261 3345 8258 3341 8254 3336 8254
      3335 8249 3332 8248
TIME...MOT...LOC 0337Z 243DEG 44KT 3347 8262

$$

GAC301-290400-
/O.CON.KFFC.SV.W.0029.000000T0000Z-100329T0400Z/
WARREN GA-
1137 PM EDT SUN MAR 28 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR WARREN COUNTY...

AT 1134 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
CAMAK...MOVING NORTHEAST AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MESENA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3331 8251 3333 8258 3327 8277 3331 8277
      3332 8279 3337 8280 3350 8276 3354 8262
      3353 8261 3345 8258 3341 8254 3336 8254
      3335 8249 3332 8248
TIME...MOT...LOC 0337Z 243DEG 44KT 3347 8262

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 8:59 PM EDT, 2 hours 14 minutes earlier.

Area forecast discussion, Mar 28, 8:59 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
859 PM EDT SUN MAR 28 2010

.UPDATE...
WILL DO A QUICK UPDATE TO REMOVE PRECIP FOR THE REST OF THIS
EVENING ACROSS NORTHWEST AND EXTREME NORTH GA AND INCREASE POPS
ACROSS CENTRAL GEORGIA FOR THIS EVENING. CLOUDS AND LIGHT
SHOWERS/DRIZZLE WILL MOVE BACK INTO WEST AND NORTH GA AFTER
MIDNIGHT TONIGHT.

SEVERE WEATHER THREAT CONTINUES FOR PARTS OF CENTRAL GA AND THE
TORNADO WATCH WILL CONTINUE.

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 11 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: GLASCOCK...GREENE...HANCOCK...JEFFERSON...MORGAN...
OGLETHORPE...PUTNAM...TALIAFERRO...WARREN...WASHINGTON...WILKES.

&&

17
Hazardous weather outlook, Mar 28, 1:39 PM EDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
139 PM EDT SUN MAR 28 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-291030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
139 PM EDT SUN MAR 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING WITH
ISOLATED SEVERE THUNDERSTORMS POSSIBLE.

.SYNOPSIS...
A COLD FRONT WILL APPROACH WEST GEORGIA THIS AFTERNOON...THEN
PUSHING ACROSS NORTH AND CENTRAL GEORGIA DURING THE EVENING HOURS.

.PRIMARY HAZARDS...
DAMAGING WIND AND HAIL WILL BE THE MAIN THREATS ACROSS NORTH AND
CENTRAL GEORGIA. HOWEVER...AN ISOLATED TORNADO IS POSSIBLE....MAINLY
OVER PORTIONS OF EAST CENTRAL GEORGIA DURING THE LATE AFTERNOON AND
EARLY EVENING HOURS.

.DISCUSSION...
AHEAD OF AN APPROACHING COLD FRONT... A BROKEN LINE OF SHOWERS AND
THUNDERSTORMS WILL MOVE ACROSS PARTS OF NORTH AND CENTRAL GEORGIA
THIS AFTERNOON AND EVENING. A WARM...MOIST SOUTHERLY WIND FLOW WILL
INCREASE INSTABILITIES DURING THE AFTERNOON...WITH LIFTED INDICES IN
THE 0 TO -3 RANGE AND CAPES GREATER THAN 500. AS THE LINE OF STORMS
MOVE ACROSS THE AREA... A FEW EMBEDDED THUNDERSTORMS COULD BECOME
SEVERE... MAINLY BETWEEN 4 AND 8 PM WHEN THE INSTABILITIES WILL BE
MORE FAVORABLE FOR STRONG STORM DEVELOPMENT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE
ACTIVATION ACROSS NORTH AND CENTRAL GEORGIA.

In the hours before

Special weather statement, Mar 28, 8:55 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
855 PM EDT SUN MAR 28 2010

GAZ056-058-068-070-290130-
855 PM EDT SUN MAR 28 2010

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL IN PIKE...
LAMAR...SPALDING AND BUTTS COUNTIES UNTIL 930 PM EDT...

AT 851 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ZEBULON...MOVING NORTHEAST AT 40 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO MPH AS IT MOVES ACROSS
PIKE...LAMAR...SPALDING AND BUTTS COUNTIES THROUGH 930 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE MEANSVILLE...ZEBULON...
MILNER...LIBERTY HILL...ORCHARD HILL...CHAPPEL MILL AND WALKER MILL.
Special weather statement, Mar 28, 9:05 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
905 PM EDT SUN MAR 28 2010

GAZ046-057-290145-
905 PM EDT SUN MAR 28 2010

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL IN HENRY AND
ROCKDALE COUNTIES UNTIL 945 PM EDT...

AT 904 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER STOCKBRIDGE...MOVING NORTHEAST AT 50 MPH.

THESE STORMS ARE NOT EXPECTED TO REACH SEVERE THUNDERSTORM
CRITERIA...WHICH IS HAIL THE SIZE OF QUARTERS OR LARGER OR DAMAGING
WIND GUSTS OF 58 MPH OR HIGHER.

19
Local storm report, Mar 28, 10:46 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1046 PM EDT SUN MAR 28 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     HAIL             6 ENE MACON             32.87N 83.56W
03/28/2010  E1.00 INCH       BIBB               GA   PUBLIC

&&

JLF
Local storm report, Mar 28, 10:51 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1051 PM EDT SUN MAR 28 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     HAIL             7 NW MACON              32.91N 83.74W
03/28/2010  E1.00 INCH       BIBB               GA   PUBLIC

&&

JLF
Special weather statement, Mar 28, 10:52 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1052 PM EDT SUN MAR 28 2010

GAZ072-081-082-290330-
1052 PM EDT SUN MAR 28 2010

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZE HAIL AND 50 MPH WINDS
IN CRAWFORD...BIBB AND JONES COUNTIES UNTIL 1130 PM EDT...

AT 1048 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM HADDOCK TO 9 MILES SOUTHWEST OF PAYNE
CITY...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
CRAWFORD...BIBB AND JONES COUNTIES THROUGH 1115 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PAYNE CITY...CLINTON...
GRAY...MACON...JAMES...HADDOCK...FRANKLINTON... GREENBERRY CROSSROADS
...DRY BRANCH...MOUNTAIN SPRINGS AND GRISWOLDVILLE.
Local storm report, Mar 28, 10:55 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1055 PM EDT SUN MAR 28 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1001 PM     HAIL             3 NW SPARTA             33.31N 83.01W
03/28/2010  E1.75 INCH       HANCOCK            GA   PUBLIC

&&

JLF

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 8:09 PM EDTSevere Thunderstorm WarningFFCGlascock, Hancock, Warren66 min
Mar 28, 8:12 PM EDTTornado WarningFFCGlascock, Hancock, Warren, Washington48 min
Mar 28, 8:42 PM EDTTornado WarningFFCGlascock, Warren48 min
Mar 28, 8:47 PM EDTSevere Thunderstorm WarningFFCHancock, Warren28 min
Mar 28, 8:54 PM EDTSevere Thunderstorm WarningFFCGreene, Putnam51 min
Mar 28, 9:06 PM EDTSevere Thunderstorm WarningFFCBaldwin, Jones, Putnam41 min
Mar 28, 9:16 PM EDTSevere Thunderstorm WarningFFCGlascock, Warren29 min
Mar 28, 9:32 PM EDTSevere Thunderstorm WarningFFCBaldwin, Hancock, Putnam58 min
Mar 28, 9:41 PM EDTTornado WarningFFCHancock49 min
Mar 28, 10:06 PM EDTTornado WarningFFCHancock, Warren39 min
Mar 28, 10:14 PM EDTSevere Thunderstorm WarningFFCBibb, Jones31 min
Mar 28, 10:31 PM EDTSevere Thunderstorm WarningFFCGreene, Hancock, Taliaferro, Warren, Wilkes59 min
Mar 28, 10:40 PM EDTSevere Thunderstorm WarningFFCBaldwin, Greene, Hancock, Putnam50 min
Mar 29, 3:48 PM EDTFire Weather WatchFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more23 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.